Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

I was late taking my meds

(1/1)

midnightchatter:
Hi guys,

Well i'm getting myself in a right state here so i thought i'd to you all for advice.

I'm currently taking sustivia / truvada. I take it at 1.30 am every day due to my weird work hours.

last night my alarm went off but instead of grabbing my pills and going back to sleep i nodded back off!

I woke up with a start at 3.15am in a blind panic and took my meds straight away.

Now i'm really worried i've blown my chances with this regime.

I've only been taking meds since february and havent ever took a dose late.

Your input would be greatly appreciated xx



edfu:
Sustiva has an extreeemely long half-life.  It stays operative in your body longer than any other HIV drug.  A two-hour delay in taking Sustiva is really quite meaningless. It takes days for Sustiva to clear your body after terminating its usage.   And a two-hour delay for the Truvada is also nothing to worry about.  I suppose if it were a delay of eight hours or more, there might be an extremely small cause for concern, but one two-hour delay in months is unimportant.     

poznoregon:
I think you will be fine, I take my sustiva are varied times since my sleep schedule is never the same. During the week I'll take it at around 9:30pm but on the weekends I have taken it much later than that and a few times in Las Vegas I have taken it the next morning after staying up all night. I think taking truvada 2 hours late is probably ok. 
Just like when you travel across times zones you have to make an adjustment to when you take your meds, once in a while you might be off by an hour or two. I think you just want to minimize these small interuptions, you will be fine. I'm a night owl and on weekends I'll take my sustiva later in the night or early morning such as last night at 1:30am.  I have been doing this with sustiva since August-99 when I first started the drug and my labs have always been good.  The first time I was late taking my drugs I mentioned it to the Dr. and she told me not to worry about it if it is a rare occasion.

Navigation

[0] Message Index

Go to full version